Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 286, NWS Paducah, KY

July 8, 2012Ballard County, Carlisle County, Kentucky; Mississippi County, Missouri; Alexander County, Pulaski County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2012, 7:32 PM CDT for Ballard County, Carlisle County, Kentucky; Mississippi County, Missouri; Alexander County, Pulaski County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 7:32 PM CDT (00:32 UTC)
Expired
Jul 8, 2012, 8:15 PM CDT
In force
43 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alexander County, IL, Pulaski County, IL, Ballard County, KY, Carlisle County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 45 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WUUS53 KPAH 090032
SVRPAH
ILC003-153-KYC007-039-MOC133-090115-
/O.NEW.KPAH.SV.W.0286.120709T0032Z-120709T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
732 PM CDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
  SOUTHWESTERN PULASKI COUNTY IN SOUTHERN ILLINOIS...
  SOUTHWESTERN BALLARD COUNTY IN WESTERN KENTUCKY...
  NORTHWESTERN CARLISLE COUNTY IN WESTERN KENTUCKY...
  NORTHEASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 815 PM CDT.

* AT 728 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HORSESHOE LAKE CONSERVATION AREA TO WICKLIFFE...MOVING 
SOUTHWEST   AT 5 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  WICKLIFFE...HORSESHOE LAKE CONSERVATION AREA...MOUND CITY...MOUNDS
  AND BARLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3701 8934 3701 8932 3703 8936 3707 8939
      3709 8937 3712 8929 3721 8928 3701 8896
      3683 8918
TIME...MOT...LOC 0031Z 360 DEG 2KT 3710 8932 3696 8912
WIND...HAIL 60MPH 1.00IN

$$

SMITH
1 follow-up statement
109 
WWUS53 KPAH 090104
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
804 PM CDT SUN JUL 8 2012

ILC153-090113-
/O.CAN.KPAH.SV.W.0286.000000T0000Z-120709T0115Z/
PULASKI IL-
804 PM CDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PULASKI COUNTY IN
SOUTHERN ILLINOIS IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

LAT...LON 3701 8934 3702 8930 3705 8933 3708 8929
      3712 8928 3707 8918 3709 8915 3700 8897
      3692 8908 3694 8910 3689 8912 3683 8918
TIME...MOT...LOC 0103Z 202DEG 2KT 3693 8921

$$

ILC003-KYC007-MOC133-090115-
/O.CON.KPAH.SV.W.0286.000000T0000Z-120709T0115Z/
ALEXANDER IL-BALLARD KY-MISSISSIPPI MO-
804 PM CDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ALEXANDER COUNTY IN SOUTHERN ILLINOIS...AND SOUTHWESTERN BALLARD
COUNTY IN WESTERN KENTUCKY...AND NORTHEASTERN MISSISSIPPI COUNTY IN
SOUTHEAST MISSOURI UNTIL 815 PM CDT...

AT 800 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR WYATT...OR 5 MILES SOUTH OF CAIRO. 
MOVEMENT WAS NEARLY STATIONARY. REPORTS OF HAIL HAVE BEEN RECEIVED 
NEAR WYATT...BUT THE SIZE OF THE HAIL IS UNKNOWN AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3701 8934 3702 8930 3705 8933 3708 8929
      3712 8928 3707 8918 3709 8915 3700 8897
      3692 8908 3694 8910 3689 8912 3683 8918
TIME...MOT...LOC 0103Z 202DEG 2KT 3693 8921
WIND...HAIL 60MPH 1.75IN

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:48 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 8, 2:48 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
248 PM CDT SUN JUL 8 2012

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 248 PM CDT SUN JUL 8 2012

WITH MOST OBS SITES AT THEIR HIGHS AS OF 19Z WILL LET THE
ADVISORY GO TIL EXPIRATION AT 23Z.

THE UPPER HIGH IS NOT QUITE DONE WITH US YET. CONVECTION IS
CONVENIENTLY FORMING MOSTLY OUTSIDE OF THE FORECAST AREA ALL
QUADS...NICE RING OF FIRE. WOULD EXPECT THE CONVECTION IN
SOUTHEAST MISSOURI TO BUILD WEST OF THE AREA IN THE NEXT HOUR OR
TWO. OF GREATER CONCERN IS THE I-64 CORRIDOR WHICH WILL LIKELY SEE
STRONG TO SEVERE STORMS MOVING IN OVER THE NEXT 2 HOURS. THIS
ACTIVITY WILL MOVE EAST AND BUILD SLOWLY SOUTH WELL INTO THE
EVENING.

HOWEVER...ONCE THE DIURNAL CONVECTION HAS PLAYED OUT BY LATE
EVENING...CANNOT FIND A COHERENT FORCING MECHANISM TO GENERATE OR
SUSTAIN CONVECTION INTO THE OVERNIGHT HOURS. THE MODELS HAVE
CONSISTENTLY GENERATED QPF IN THE OVERNIGHT HOURS...SO WILL TAPER
50-60 POPS THIS EVENING DOWN TO AROUND 40 AREAWIDE AFTER 06Z JUST
TO BE SAFE.

THE FRONTAL BOUNDARY HAS MADE LITTLE PROGRESS TODAY...AND DO NOT
EXPECT IT TO MAKE IT INTO THE AREA UNTIL NEAR 12Z MONDAY. WENT ON
THE SLOW/WEAK SIDE OF GUIDANCE WITH THE FRONTAL PASSAGE...AND GUT
FEELING IS THAT THE DRY...COOLER AIRMASS...THAT WE CURRENTLY SEE IN
NORTHERN ILLINOIS...WILL NOT MAKE IT FAR INTO OUR AREA. THIS WILL
LEAD TO SLIGHTLY WARMER THAN EXPECTED TEMPERATURES AND DEWPOINTS
THROUGH TUESDAY NIGHT...AND BETTER CHANCES OF CONVECTION AT LEAST
IN THE SOUTH MONDAY NIGHT THROUGH TUESDAY.

WOULD EXPECT TO SEE PRIMARILY...DIURNALLY DRIVEN CONVECTION MONDAY
WITH BEST CHANCES IN THE SOUTHEAST. EVEN THE GFS IS NOW SLOWING
DOWN THE PRECIPITATION MONDAY NIGHT INTO TUESDAY...SO HAVE
INCREASED POPS BOTH PERIODS...WITH THE EMPHASIS STILL IN THE SOUTH.
KEPT THE SMALL POPS ON THE TENNESSEE BORDER TUESDAY NIGHT...DUE TO
THE SLOWER/WEAKER FRONTAL PASSAGE. IT COULD BE A WET DAY OR TWO
OVER WEST KENTUCKY. OOPS JUST JINXED IT.

.LONG TERM...(WEDESDAY THROUGH SUNDAY)
ISSUED AT 248 PM CDT SUN JUL 8 2012

THE CLOSED SFC TO 500 MB LOW OVER SOUTHWEST LOUISIANA ON THE 12Z
SUNDAY MANDATORY LEVEL UPPER AIR CHARTS IS FORECAST BY THE
DETERMINISTIC GFS NUMERICAL GUIDANCE TO ELONGATE FROM SOUTHEAST TO
NORTHEAST THROUGH THE LENGTH OF THE LOWER MISSISSIPPI VALLEY BEFORE
RETROGRADING SOUTHWARD TOWARD THE GULF OF MEXICO BY TUESDAY.

THE WEAKNESS /GREATER INSTABILITY ALOFT/ AFFORDED BY THIS LOW WILL
AID IN THE SHARPENING OF THE TROUGH AT THE INFLECTION POINT ALONG
THE BASE OF THE TROUGH. THIS FORCES THE DEVELOPMENT OF A CLOSED
UPPER LOW OVER WESTERN KENTUCKY AND A SHARPENING /NORTH TO SOUTH
ORIENTED/ TROUGH LATE THURSDAY. THE SHEAR ALOFT AND THE MOISTURE
CONVERGENCE ASSOCIATED WITH THE INVERTED TROUGH SHOULD INCREASE THE
POTENTIAL FOR SHOWER AND THUNDERSTORM ACTIVITY OVER THE SOUTHERN
PENNYRILE REGION...CLOSER TO THE CHRISTIAN...TODD...MUHLENBERG
COUNTIES WEDNESDAY INTO THURSDAY.

AS A SERIES OF IMPULSES IS FORECAST TO ROTATE AROUND THE BASE OF THE
TROUGH INTO WESTERN TENNESSEE AND CENTRAL KENTUCKY ON FRIDAY. AT THE
SAME TIME...THE PERSISTENT UPPER RIDGE IN THE WEST /CURRENTLY
FOCUSED IN THE EASTERN DAKOTAS/ WILL MOVE INTO EASTERN
COLORADO...WHILE THE RIDGE IN THE CAROLINAS MOVES UP TO THE DELMARVA
REGION ON THE EASTERN SEABOARD. THE NEXT RESULT WILL BE TO SHIFT THE
RAIN CHANCES FURTHER TO THE WEST FROM FRIDAY THROUGH SUNDAY OVER THE
REMAINDER OF THE WFO PAH FORECAST AREA.

DURING THIS TRANSITIONAL PHASE AS THE RAIN CHANCES MOVE WESTWARD
WITH TIME NEXT WEEKEND...THERE MAY BE ENOUGH INSTABILITY/LIFT FOR
CONDITIONAL STRONG TO SEVERE STORMS TO DEVELOP OVER THE PENNYRILE
REGION OF WEST KENTUCKY. CURRENT PLANS ARE TO JUST HIGHLIGHT THIS
SEVERE POTENTIAL IN THE EXTENDED PORTION OF THE HAZARDOUS WEATHER
OUTLOOK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1241 PM CDT SUN JUL 8 2012

INSERTED A 2-4 HOUR PERIOD OF VCTS WITH VFR CONDITIONS AT EACH
SITE ACCORDING TO THE GENERAL TIMELINE GIVEN IN THE UPDATE
SECTION. COULD NOT FIND ANY COHERENT FORCING FOR CONVECTION
OVERNIGHT...ONCE THE DIURNAL CONVECTION DIES OFF...SO KEPT THE
TAFS DRY UNTIL MONDAY MORNING. INSERTED A VFR -TSRA PROB30 AT ALL
SITES BEGINNING IN THE NORTH FIRST AND EVENTUALLY REACHING KPAH BY
16Z.

KEPT WINDS LIGHT THROUGH THE PERIOD...BUT DID SHOW A POST-FRONTAL
NORTHEAST WIND AT KEVV IN THE MORNING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ILZ075>078-080>094.

MO...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR MOZ076-086-087-100-
     107>112-114.

IN...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR INZ081-082-085>088.

KY...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KYZ001>022.

&&

UPDATE...DRS
SHORT TERM...DRS
LONG TERM....SMITH
AVIATION...DRS
Hazardous weather outlook, Jul 8, 3:19 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
319 PM CDT SUN JUL 8 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
319 PM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP
OVER THE OZARK FOOT HILLS OF SOUTHEAST MISSOURI FOR THE REMAINDER
OF THE AFTERNOON. SCATTERED TO NUMEROUS STRONG TO SEVERE
THUNDERSTORMS WILL BUILD SOUTH AND EAST ALONG THE INTERSTATE 64
CORRIDOR AND EVENTUALLY INTO NORTHWEST KENTUCKY THROUGH THE
EVENING. ELSEWHERE ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE
THIS AFTERNOON INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS ALONG WITH LOCALLY HEAVY RAINFALL AND
LIGHTNING.

A HEAT ADVISORY REMAINS IN EFFECT THROUGH 6 PM CDT. PLEASE REFER
TO THE ADVISORY PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS THE REGION
MONDAY INTO MONDAY NIGHT. THE BEST CHANCES WILL BE OVER WEST
KENTUCKY...WHERE AN ISOLATED STRONG TO SEVERE STORM CANNOT BE
RULED OUT ESPECIALLY IN THE AFTERNOON. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE PRIMARY CONCERNS...ALONG WITH LOCALLY HEAVY
RAINFALL.

SCATTERED STORMS MAY LINGER OVER WEST KENTUCKY TUESDAY...AND ALONG
THE TENNESSEE BORDER TUESDAY NIGHT. SEVERE WEATHER IS NOT
ANTICIPATED.

MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE FORECAST OVER
THE PENNYRILE AND PURCHASE AREAS OF WEST KENTUCKY WEDNESDAY AND
THURSDAY. THESE THUNDERSTORMS WILL GRADUALLY SPREAD WEST OVER THE
REMAINDER OF THE OUTLOOK AREA FRIDAY THROUGH NEXT SUNDAY. THE
BEST CHANCE FOR POTENTIALLY SEVERE THUNDERSTORMS WILL BE OVER THE
PENNYRILE REGION OF WEST KENTUCKY BETWEEN FRIDAY AND SUNDAY. THE
PRIMARY CONCERN WOULD BE HAIL AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED MAINLY ALONG THE INTERSTATE 64
CORRIDOR INTO THE EVANSVILLE TRI STATE THIS AFTERNOON AND EVENING.

DRS

In the hours before

Local storm report, Jul 8, 6:23 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
623 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             RICHLAND                37.28N 87.59W
07/08/2012  E1.75 INCH       HOPKINS            KY   TRAINED SPOTTER

&&

DLL
Local storm report, Jul 8, 6:25 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             RICHLAND                37.28N 87.59W
07/08/2012  E1.75 INCH       HOPKINS            KY   TRAINED SPOTTER

&&

DLL
Local storm report, Jul 8, 6:27 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     EARLINGTON              37.27N 87.52W
07/08/2012                   HOPKINS            KY   TRAINED SPOTTER

            LARGE LIMBS DOWN

&&

DLL
Special weather statement, Jul 8, 6:37 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
637 PM CDT SUN JUL 8 2012

ILZ092-MOZ111-090015-
ALEXANDER IL-SCOTT MO-
637 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALEXANDER COUNTY IN
SOUTHERN ILLINOIS...AND NORTHEASTERN SCOTT COUNTY IN SOUTHEAST
MISSOURI UNTIL 715 PM CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF TAMMS...OR 8 MILES EAST OF SCOTT
CITY...MOVING SOUTH AT 5 MPH.

WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  THEBES AND COMMERCE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH
Local storm report, Jul 8, 6:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
656 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             OLIVE BRANCH            37.17N 89.35W
07/08/2012  E1.75 INCH       ALEXANDER          IL   FIRE DEPT/RESCUE

            THIS WAS OCCURRING AT HORSESHOE LAKE

&&

DLL
Special weather statement, Jul 8, 7:22 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
722 PM CDT SUN JUL 8 2012

KYZ001>003-006-008-009-012-MOZ112-114-090130-
FULTON-HICKMAN-CARLISLE-GRAVES-MARSHALL-CALLOWAY-TRIGG-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...HICKMAN...CLINTON...BARDWELL...
MAYFIELD...BENTON...MURRAY...CADIZ...CHARLESTON...NEW MADRID
722 PM CDT SUN JUL 8 2012

...A LINE OF WIND GUSTS BETWEEN 35 TO 45 MPH WINDS POSSIBLE
ACROSS THE PURCHASE AREA OF WEST KENTUCKY AND INTO SOUTHEAST
MISSOURI THROUGH 8 PM CDT...

A LINE OF WINDS BETWEEN 35 AND 45 MPH CAN BE EXPECTED TO MOVE
ACROSS PART OF WEST KENTUCKY AND SOUTHEAST MISSOURI THROUGH 8 PM
CDT.

THE LEADING EDGE OF THE STRONGER WINDS WILL MOVE FROM A
SIKESTON MISSOURI...BARDWELL...SYMSONIA,.,AURORA KENTUCKY
LINE...ONWARD TO A NEW MADRID MISSOURI...SEDALIA...MURRAY AND NEW
CONCORD KENTUCKY LINE AROUND 8 PM CDT.

ANY LOOSE OUTDOOR OBJECTS MAY BE TOSSED AROUND. IN ADDITION...SMALL
BRANCHES OR WEAKENED TREES MAY FALL DUE TO THE STRONG WINDS. SOME
OF THE TREE LIMBS MAY FALL ON POWER LINES AND MAY CAUSE BRIEF
POWER OUTAGES.

STRONG TO SEVERE STORMS THAT PRODUCED THESE WINDS MAY CONTINUE TO
MOVE SOUTH THROUGH THE EVENING...PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND TORRENTIAL RAIN.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:01 PM CDTSevere Thunderstorm WarningPAHCaldwell, Lyon29 min
Jul 8, 7:21 PM CDTAreal Flood AdvisoryPAHCrittenden, Livingston114 min
Jul 8, 7:54 PM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall33 min
Jul 8, 7:07 PM CDTSevere Thunderstorm WarningPAHNew Madrid38 min
Jul 8, 7:39 PM CDTSevere Thunderstorm WarningPAHMississippi36 min
Jul 8, 10:08 PM CDTAreal Flood AdvisoryPAHNew Madrid112 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.